Aa
Aa
A
A
A
Close
Avatar universal

Tramadol Seizure

I have been struggling with Tramadol addiction for a very long time. For about the last 4 years I have been taking 15-20 50mg pills a day. August 2017 I had my first seizure. I was taken in by ambulance and had a million tests done and nothing came up as to why I had a seizure. Obviously I know it is from the Tramadol but no one else knows I am addicted. After having every test possible, the doctors wanted me to go on 1000mg Keppra. I chose not to because I knew it was from the Tramadol and am terrified of the Keppra side effects. Fast forward to a year and a half and I just had my 2nd seizure last Thursday night. My husband heard a strange noise when I was in our bedroom and called 911. So far I have had several tests done already and they are telling me that I need to for sure get started on Keppra now. I am just so terrified of the side effects and taking something so serious when I know it's not right for me to take. But I have also been thinking about maybe it is a good idea to start Keppra and be on it while I cut down my Tramadol addiction and quit. Do you think that would be a safe option for me to do so I don't chance having another seizure while I am cutting back on my dosage? I will not be coming clean to anyone so please don't suggest that. I just want some advice on the safest way for me to quit. Maybe I start Keppra, quit Tramadol and then I will get off Keppra once I am done. The side effects freak me out bad though. Thanks for the help!
4 Responses
Avatar universal
Hi Kylie .....
Obviously this is your new posting I just found it. You need to tell the doctors when they're running these tests that you're on so much Tramadol, that's the only way they're going to be able to help you. You may have a seizure to where you won't come back from. Tramadol is extremely dangerous. I watched my 28 year old son have a seizure of a serotonin overload from Tramadol he's clean now, Thank God.  I hope I never have to experience that again it was horrible. Let me know if I can help you in any way.
Trust me when I say this, there is a great life after getting off of Tramadol and so many other drugs. I was addicted to opiates and I chose to go on Suboxone and I'm an older woman. All I know  is I can say  life is good now. A lot of people they just don't like Suboxone I don't know why they just don't. It saved my life. And I'm enjoying my granddaughter my children and even my hubby lol. Talk to you soon kiddo.
Avatar universal
Hi Kylie .....
Obviously this is your new posting I just found it. You need to tell the doctors when they're running these tests that you're on so much Tramadol, that's the only way they're going to be able to help you. You may have a seizure to where you won't come back from. Tramadol is extremely dangerous. I watched my 28 year old son have a seizure of a serotonin overload from Tramadol he's clean now, Thank God.  I hope I never have to experience that again it was horrible. Let me know if I can help you in any way.
Trust me when I say this, there is a great life after getting off of Tramadol and so many other drugs. I was addicted to opiates and I chose to go on Suboxone and I'm an older woman. All I know  is I can say  life is good now. A lot of people they just don't like Suboxone I don't know why they just don't. It saved my life. And I'm enjoying my granddaughter my children and even my hubby lol. Talk to you soon kiddo.
1 Comments
So sorry about the double post. I guess you could say figure happy or too much coffee.
199177 tn?1490498534
Kylie,I would definitely take the seizure medication while you were tapering off the tramadol.One of the tricky parts is coming off of the medicine is that if you come off too fast you have to worry about seizures if you continue to take it now you have to worry about seizures.  So take the anti-seizure meds slowly taper yourself down. Is there anyway you could go to NA I think it’s really important that you have a strong support group.
Avatar universal
Kylie,
15-20 Tramadol per day is WAY too much; the maximum dosage per day is 400 mg, or eight 50 mg pills. You’re taking more than double that. As stated above, the seizure threshold with Tramadol is very small, as it contains an antidepressant. If you continue, I fear you will continue to have seizures...which can be fatal on their own or if, God forbid, you were to have one while driving.  I find it odd that you’re worried about side-effects from the anti-seizure med, but not worried about the side-effects of a Tramadol overdose, which is basically what you’re doing.

You said not to suggest telling anyone, but, without support, I don’t know how you will possibly be able to end your addiction. Having someone to support you makes you accountable, and that would be a good thing in this case.

That’s really the only advice I can give you, but please know that I’m really worried about you. Please consider talking to someone, even if it’s a counselor, or find an AA or NA meeting where you can talk openly. A commonly used phrase from AA is “our secrets keep us sick”, and I think that’s true. There are some very kind, very knowledgable people in this forum, so I hope you’ll at least keep coming here for support. I’ll be praying for you and I wish you the best.
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
The first signs of HIV may feel like the flu, with aches and a fever.
Frequency of HIV testing depends on your risk.